DAYTON, Ohio (WDTN) – Dayton and Montgomery County Public Health said Monday the Dayton Police Narcotics Bureau and the Montgomery County Sheriff’s Office Range Task Force continue to encounter powdered fentanyl during their drug seizures.
The Community Overdose Action Team said in a release that during a police investigation, it was learned that blue fentanyl powder is being pressed into pill form and made to look like prescription oxycodone hydrochloride with M30 markings.
The pills are then sold as prescription oxycodone on the street which could lead to a fatal overdose, based on the amount and type of fentanyl pressed into a pill.
The Community Overdose Action Team reminds you that any illegal drug you purchase and use could contain fentanyl. Fentanyl is a highly potent drug which greatly increases your chance of an overdose. It is 100 times more potent than morphine and 50 times more potent than heroin.
During a recent drug bust, auhthorities found luggage containing three pounds of heroin and more than 8,000 blue fentanyl pills disguised as oxycodone, according to Capt. Andy Flagg of the Montgomery County Sheriff’s Office.
One person was arrested when the drugs were uncovered, but the investigation is ongoing, Capt. Flagg said.
“It’s always been said, the dangers associated with drug use,” Capt. Flagg said. “This just increases it 100-fold because now you don’t even know what you’re buying.”
Fentanyl is nothing new to the Miami Valley, but blue fentanyl has been found a couple of times in the last four to six months, Capt. Flagg said.
Authorities encounter fentanyl routinely, often laced into a variety of other drugs, he added.
“Somebody’s maybe smoking marijuana that’s laced with fentanyl, and obviously the risks associated between the two are vastly different,” Capt. Flagg explained.
Just a small amount of fentanyl can be deadly, according to officials.
“Fentanyl is incredibly lethal,” said Paula Cosby, external affairs director for Montgomery County’s Alcohol, Drug Addiction and Mental Health Services (ADAMHS) Board. “It’s the leading cause of overdose deaths in our community.”
Since any drug purchased illegally may contain fentanyl, it’s a reminder of the importance of getting help if you’re struggling with addiction and having naloxone on hand, especially if you or someone you know is at risk, Cosby said.
“We know that it is a very important tool for the community to have, for the public to have in the event that they encounter [an] overdose,” she said.
In the event of an overdose, call 911 immediately.
Help is also available:
For crisis services Samaritan Crisis Care 24/7 at 937-224-4646
To obtain a kit with the life-saving overdose reversal drug naloxone, contact Project DAWN at 937-734-8333.
For treatment and referral information, download the GetHelpNow App.or visit the Montgomery County ADAMHS website at www.mcadamhs.org.